Possibly. When I first started taking probiotics I produced enough gas to 'power Los Angeles,' or at least that was what it felt like. It subsided over a few days and since then I've been fine with them. I chalked it up to the good (the probiotics) were fighting the evil (whatever was in my system) and awaited the 'end of the war.'
Having said that, understand one brand may not be the best choice for all individuals. Some brands can cause more distress and changes in product or dosage may have to be made.
Every time I have tried to take probiotics I got stomach pain that wouldn't go away for a week or two after I quit taking them. Now I've been diagnosed with a small stomach ulcer/gastritis that produces the same pain I felt when I took probiotics. I tried more than one kind also. I posted a question on here asking if anyone had similar experiences but got no replies.
I took another one day before yesterday and was in horrible discomfort again yesterday with bloating,mstomach ache and nausea. Not sure if that was the cause but not taking any today.
Actually just had an abdominal CT done this morning and hope they figure this out. Tired of feeling so sick every day.
I hope they figure something out for you. I can relate to your frustration. My ulcer/gastritis is ruining my life. Nothing I take helps and I don't even know why I developed this over a year ago. I feel sick everyday and barely leave my house at this point. I'm falling into a depression because of it. I would definately stay away from the probiotics for now. I kept wanting them to work because everyone says what a miracle they were for them, but I don't think they agree with everyone. Good luck to you...
My GI doc had me come into the office yesterday and we talked at length.mhe still feels I am dealing with IBSEN. Colonoscopy set for next week, the one test I was trying to avoid. The prep will make you sick! He doesn't expect to find anything but wants to rule anything out. He is very limited as to what he can prescribe due to my horrible dry mouth and throat issues. However, he understands how life altering this can be and anxiety makes things worse. He said they often include an anti-depressant for treatment and wants me to talk to my PCP about maybe trying Diazapam. I do take low dose Xanax but he explained those are fast acting and out of the system quickly. Perhaps that may help you too.
Forgot, he has already done an endoscopy with biopsies, no Barrett's, thank goodness. Done stool samples so no H Pylori, C-Deficike, E Colin, Salmonella,
. He did mention taking some breath type test that checks for bacteria,mess since this all got so bad when I was on the Clindamycin.
You might want to mention this to your doctor
I had a colonoscopy and that was fine, they did biopsies during the endoscopy and all were negative for infection/cancer, and I had a hida scan that was normal. I had a blood test before the endoscopy for h.pylori also that was negative. I was planning to call my primary care dr. and see about getting something for my anxiety because I've had to take stuff like that in the past. I think my anxiety over the situation is making it worse. I don't know how much more I can take. I'm crying while I'm writing this because I just feel like I'll never feel better again. I had breast cancer 6 years ago when I was 31 and then melanoma when I was 33 and had been doing great until this happened, and now it's thrown me into a tailspin emotionally. I have endometriosos also and have a prescription for percocet for menstrual cramps and have been taking them occasionally...seems like the only time I can relax, but I don't think I should be taking something like that regularly. I hope your colonoscopy goes well. I'm sorry you're going through all of this too...I feel like my dr. doesn't have a clue at this point. I don't know how long I'm supposed to give the carafate to show some improvement either...it's been 8 days still the same so far. Please let me know how your test goes.
Didn't feel too bad the last couple of days. Again woke up around 5:00 AM sweating and stomach getting upset again! Took the 40 mg of Omeprazole and then a whole .95 mg of Alprazolam as instructed. That was two hours ago and no better. Hope I am not on the phone with the Doc again or at the Clinic or ER. Of course, it is Saturday.
I know that prep is going to make me sick.
Hope you find some relief.
I am worried about this kidney lesion now.
I hope you're feeling better today. Try not to stress about the prep too much, I know it's hard. I was really scared it was going to have me in alot of pain also when I did the prep, and it wasn't bad at all. I hope the test goes well :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.